MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; SCREWDRIVER

ALPHATEC SPINE, INC. INVICTUS; SCREWDRIVER
Model Number 17908
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the tip of the driver broke off during surgery.The tip was retrieved and discarded at the hospital.There were no patient symptoms or complications reported as result of this event.
 
Additional Manufacturer Narrative
The device did not return for evaluation.The identifying lot number was not provided; therefore, a review of the device history record could not be conducted.Based on the information provided, the root cause could not be determined.
 
Additional Manufacturer Narrative
D4.Lot# av00822 d9.Yes h3, yes h4.(b)(6)2023 h6.Investigation findings: 3251 investigation conclusion: 61 h10.Visual inspection of the device found the distal tip had fractured and became separated from the instrument.Inspection under magnification revealed circular fracture lines indicative of a torsional overload.The invictus spinal fixation system is intended to help provide immobilization and stabilization of spinal segments as an adjunct to fusion of the thoracic, lumbar, and/or sacral spine.The instruments in this system are intended for use in surgical procedures.Possible adverse effects: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon must be discussed with the patient preoperatively.1.Initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.
 
Additional Manufacturer Narrative
Corrected information: d4.Udi #: (b)(4).

Brand Name
INVICTUS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key18020971
Report Number2027467-2023-00071
Device Sequence Number6585750
Product Code HXX
UDI-Device Identifier00190376419145
UDI-Public(01)00190376419145
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17908
Device Catalogue Number17908
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date04/24/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown